Connect
MJA
MJA

Making medical news and accountability

Martin B Van Der Weyden
Med J Aust 2002; 177 (7): 372-373.
Published online: 7 October 2002

At the end of May this year the Rheumatology Associations of Australia and New Zealand hosted a combined scientific conference in Christchurch, New Zealand. Notable among the presentations was a retrospective observational study on the association between gastrointestinal (GIT) bleeding and the use of aspirin, non-steroidal anti-inflammatory drugs (NSAIDs), or cyclo-oxygenase II (COX-II) inhibitors (Box 1). The essential finding of the study was that among 20 patients with bleeding related to peptic ulcer or oesophagitis, six were taking low-dose aspirin, four were taking COX-II inhibitors and one an NSAID. The researchers concluded "that aspirin is still more commonly associated with GIT bleeding than conventional NSAIDs and COX-II inhibitors".

  • Martin B Van Der Weyden

  • The Medical Journal of Australia, Sydney, NSW.

Correspondence: 

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.